MAUDE Adverse Event Report: CAREFUSION, INC PLEURX DRAINAGE KIT 1000ML; APPARATUS, SUCTION, PATIENT CARE

CAREFUSION, INC PLEURX DRAINAGE KIT 1000ML; APPARATUS, SUCTION, PATIENT CARE
Catalog Number 50-7510
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
Injury (patient / other): no.Device possibly involved in injury: no.Device available for examination: yes.Complaint: 0.3 packs have already arrived damaged.One packet was already open at the top and the tube was hanging out.The other pack was as if it had "burst open".This meant that both bottles were packaged non-sterile and could no longer be used.Additional information: description of the problem (what / why): packaging bottle damaged.How many times has the defect occurred: 3.Medical intervention (other than first aid): no.Needle/probe stick: no.Other measures taken: no.Safety issue: no.Problem resolved: yes.How the problem was solved / additional information: replacement.Photo / samples available: no.Safety valve broken / damaged / disconnected: no.Safety clamp open when valve is broken/damaged/clamped off: no.Safety valve nose broken / damaged: no.Locking tab broken/damaged: no.Leakage: no.Successful emptying: yes.Effects on the patient: no indication of this / not applicable.Exposure to blood / body fluids: no.Course of treatment changed due to the event: no.Connected device (pleurx/peritx/brand) 50-7510 procedure performed by: end user/ layperson.Procedure performed at: at home.Replacement requested: no.Credit applied for: yes.Additional information: the palettes are loaded / stored in the same way as bd delivers them.No pallets are stacked.We do not know how the bottles are stored at the patient.Information on the error pattern: fault location: vacuum flask.Type of defect: damaged (broken, brittle, deformed).
 
Additional Manufacturer Narrative
(b)(4) initial emdr submission.A follow up emdr will be submitted if additional information becomes available.Device problem code: a020503.Patient problem code: f26.No photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001533466 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.Based on the available information we are not able to identify a root cause at this time.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.

Brand Name
PLEURX DRAINAGE KIT 1000ML
Common Device Name
APPARATUS, SUCTION, PATIENT CARE
Manufacturer (Section D)
CAREFUSION, INC
zona franca las americas
santo domingo
Manufacturer (Section G)
CAREFUSION, INC
zona franca las americas
santo domingo
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key19468403
Report Number9680904-2024-00011
Device Sequence Number18016895
Product Code DWM
UDI-Device Identifier10885403090707
UDI-Public(01)10885403090707
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K160450
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/28/2026
Device Catalogue Number50-7510
Device Lot Number0001533466
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2024
Initial Report FDA Received Date06/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown